# SDR DUFA20150331001

- Difficulty date: March 30, 2015
- Submitted: March 31, 2015
- Operation: Air carrier
- Aircraft: N3813
- Make and model: Cessna 402B
- Aircraft serial: C402B0807
- Aircraft time: 14,788 hours
- Engine: Cont TSIO520E
- Engine time: 635 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: S6RSC205
- Part serial: E11IA125R
- Condition: Cracked
- Location: Rt Engine
- Part time: 635 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

WHILE IN CRUISE FLIGHT AT FL7000 THE RT ENG SUDDENLY BEGAN RUNNING VERY ROUGH.  THE PILOT SUSPECTED LOW FUEL FLOW SO HE ADJUSTED THE MIXTURE TO FULL RICH & SELECTED THE AUXILIARY PUMP TO LOW & SUBSEQUENTLY TO HIGH WITH NO EFFECT.  HE NOTICED THE CYLINDER HEAD TEMPERATURE WAS RISING & NEARING THE TOP OF THE GREEN ARC SO HE ELECTED TO SHUT DOWN THE RT ENG.  THE PILOT PERFORMED A SUCCESSFUL SINGLE ENG LANDING.  UPON INSPECTION, IT WAS DISCOVERED THAT THE FLANGE ON THE RT MAGNETO HAD CRACKED & THE MAGNETO ROTATED OUT OF TIME WITH THE ENG.  THE LT MAGNETO WAS ALSO INSPECTED WHICH REVEALED THE DISTRIBUTOR ROTOR HAD JUMPED OUT OF TIME WITH THE ROTATING MAGNET, DUE TO WORN GEARS, CAUSING THE MAGNETO TO BE OUT OF INTERNAL TIMING.  THE RT MAGNETO WAS REMOVED & A SERVICEABLE MAGNETO INSTALLED.  THE LT MAGNETO WAS REMOVED, DISASSEMBLED & A NEW DISTRIBUTOR ROTOR INSTALLED.  TIMING WAS SET & THE ENG WAS GND RUN & THE MAGNETO'S FUNCTIONALLY CHECKED GOOD.
